Alert archive / Kentucky / Special Weather Statements in 2017
Special Weather Statement, NWS Louisville, KY
NWS Louisville, KY issued this special weather statement at Aug 2, 2017, 4:09 PM EDT for Clark County, Kentucky. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2017, 4:09 PM EDT (20:09 UTC)
- Expired
- Aug 2, 2017, 4:45 PM EDT
- In force
- 36 min
- Issued by
- NWS Louisville, KY
County Clark County, KY
The radar
The Jackson,KY radar (KJKL), 79 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.2 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 190 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 1503 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
114
WWUS83 KLMK 022009
SPSLMK
Special Weather Statement
National Weather Service Louisville KY
409 PM EDT WED AUG 2 2017
KYZ041-049-022045-
Fayette-Clark-
409 PM EDT WED AUG 2 2017
...A STRONG THUNDERSTORM WILL AFFECT CLARK AND SOUTHEASTERN FAYETTE
COUNTIES...
At 408 PM EDT, a strong thunderstorm was located near Winchester,
moving east at 25 mph.
Wind gusts 40 to near 50 mph and pea size hail are possible with
this storm.
Locations impacted include...
Winchester, Goffs Corner, Chilesburg, Constant Station, Lyndale,
Tebbs, Judianne Estates, Locust Grove, Hunt and Flanagan.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3793 8398 3792 8398 3792 8399 3790 8399
3788 8400 3789 8426 3792 8427 3790 8433
3790 8443 3805 8436 3800 8401 3794 8397
3793 8397
TIME...MOT...LOC 2008Z 278DEG 23KT 3797 8429
$$
ZTWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Aug 2, 3:08 PM EDT, 1 hour 1 minute earlier.
Area forecast discussion, Aug 2, 3:08 PM EDT, 1 hour 1 minute before
Area Forecast Discussion National Weather Service Louisville KY 308 PM EDT Wed Aug 2 2017 .Short Term (Now through Thursday Night)... Issued at 305 PM EDT Wed Aug 2 2017 Overall weather pattern through Thursday night looks unsettled with a warm and moist low-level air mass, and broad and weak upper trofiness both remaining in place. A series of weak disturbances swinging through the upper trof will support scattered thunderstorm development this afternoon, but convection will be more isolated on Thursday afternoon. Ongoing storms are focused mainly along and just south of the Ohio River in response to low-level moisture pooling. Expect a slow progression to the south and east for the remainder of the afternoon, with a weakening/dissipating trend through most of the evening as instability is lost. Not much shear to support any organization, but sub-severe hail and wind potential is already being realized per Mesonet obs and spotter reports. Storm chances will be in play again on Thursday with the upper trof axis remaining just off to our west. A sharper shortwave diving into the Upper Midwest may keep convection a bit more focused to our north and west, so our POPs will actually run lower than today. Solid chance POPs along/north of Interstate 64, tapering down to a dry forecast south of the Cumberland Parkway. Pulse storm hazards remain on the table. Will again see precip tapering off with the loss of heating, but chances will start to ramp up again before daybreak Friday as the upper trof digs into the Great Lakes and drives a cold front into the Ohio Valley. .Long Term (Friday through Wednesday)... Issued at 305 PM EDT Wed Aug 2 2017 Upper-level trough pushing through the Great Lakes will drive its associated surface cold front through the Ohio Valley on Friday. Moderate instability is expected, with at least marginal shear even though the better dynamics will remain focused along and north of the I-70 corridor. West of Interstate 65 the severe threat will be limited as the front moves through before max heating, but the better chances will be farther east. SPC Day 3 Outlook has a Marginal risk east of I-65, but the Slight risk is not too far north of the area, so stay tuned. Could see marginally severe wind and hail with the stronger storms, but still expect the bigger story to be locally heavy rainfall. We'll dry out from NW-SE late Friday and Friday night as the upper trof departs to our east and a Canadian sfc high builds in. Expect dry and pleasantly mild conditions for most of the weekend, with temps running several degrees below normal both day and night. Sat morning will be the coolest, but not quite as cool as previously advertised. Next upper trof starts to dig into the Plains on Sunday, and could eject another disturbance into the region by late Sunday or Sunday night. Best moisture feed late Sunday night into Monday morning supports high-chance/low-likely POPs for that time period, even looking at it from 5 days out. Lower confidence for the remainder of Monday as any boundary may become oriented parallel to the zonal flow aloft, and therefore could get hung up over the Tennessee Valley. Diurnal 20-30 POPs on Tue-Wed for south-central Kentucky with a dry forecast to the north, and temps continuing to run slightly below normal. && .Aviation (18Z TAF Update)... Issued at 115 PM EDT Wed Aug 2 2017 Isolated to scattered showers and thunderstorms are being observed in the region at this hour, with the greatest concentration of precipitation along a boundary near the Ohio River. Expect activity to drift eastward through the day. The showers/storms could reduce cigs/vis to IFR/MVFR temporarily at some TAF sites. Should see showers/storms begin to taper down near sunset as heat source diminishes, though isolated storms can't be ruled out during the overnight hours. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && Short Term........RAS Long Term.........RAS Aviation..........DM
Hazardous weather outlook, Aug 2, 3:17 PM EDT, 52 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 317 PM EDT Wed Aug 2 2017 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-031930- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 317 PM EDT Wed Aug 2 2017 /217 PM CDT Wed Aug 2 2017/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Scattered showers and thunderstorms will be possible through this evening, mainly in north central Kentucky. Some of the storms may strong with torrential rainfall, gusty winds, and small hail. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thunderstorms will be possible Thursday and again on Friday as a couple of weather systems move through the region. The best storm chance will be on Friday as a cold front moves through the area. Strong to possibly severe thunderstorms will be possible on Friday, mainly east of the I-65 corridor. Damaging winds, torrential rainfall, and large hail will be possible in the strongest storms. Isolated to scattered storms will be possible again late Sunday as another weather disturbance moves through the region. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required over the next few days. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. RAS
In the hours before
Special weather statement, Aug 2, 2:58 PM EDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Louisville KY
258 PM EDT WED AUG 2 2017
KYZ042-043-021915-
Bourbon-Nicholas-
258 PM EDT WED AUG 2 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BOURBON AND
NICHOLAS COUNTIES...
At 258 PM EDT, a strong thunderstorm was located near Carlisle,
moving east at 20 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Carlisle, Millersburg, Jackstown, Blacks Crossroads, Ellisville,
Pleasant Valley, Headquarters, Moorefield, Myers and Barefoot.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3815 8403 3815 8421 3833 8423 3846 8410
3844 8403 3844 8402 3843 8400 3842 8400
3844 8399 3844 8397 3842 8395 3836 8391
3835 8391 3826 8390
TIME...MOT...LOC 1858Z 271DEG 18KT 3825 8411
DMLocal storm report, Aug 2, 3:15 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
315 PM EDT WED AUG 2 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND GST 3 SE MILLERSBURG 38.28N 84.10W
08/02/2017 M55 MPH NICHOLAS KY MESONET
KY MESONET STATION.
&&Special weather statement, Aug 2, 3:23 PM EDT, 46 minutes before
Special Weather Statement National Weather Service Louisville KY 323 PM EDT WED AUG 2 2017 KYZ040-041-048-021945- Woodford-Fayette-Jessamine- 323 PM EDT WED AUG 2 2017 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL WOODFORD...NORTHERN JESSAMINE AND WEST CENTRAL FAYETTE COUNTIES... At 323 PM EDT, a strong thunderstorm was located near Dunbar High School, moving east at 20 mph. Wind gusts up to 50 mph and pea size hail are possible with this storm. Locations impacted include... Lexington, Nicholasville, Versailles, Meadowthorpe, Dunbar High School, Thoroughbred Acres, Veterans Park, Cardinal Hill, Northland and Highlands. LAT...LON 3794 8474 3808 8472 3810 8444 3792 8448 TIME...MOT...LOC 1923Z 283DEG 15KT 3800 8464 DM
Special weather statement, Aug 2, 3:38 PM EDT, 31 minutes before
Special Weather Statement National Weather Service Louisville KY 338 PM EDT WED AUG 2 2017 KYZ041-042-049-022000- Bourbon-Fayette-Clark- 338 PM EDT WED AUG 2 2017 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CLARK... SOUTHWESTERN BOURBON AND EAST CENTRAL FAYETTE COUNTIES... At 337 PM EDT, a strong thunderstorm was located near Bryan Station, moving east at 10 mph. Wind gusts of 50 to 55 mph and dime size hail are possible with this storm. Locations impacted include... Sidville, Constant Station, Renick, Stony Point, Avon, Judianne Estates, Clintonville, Silver Lake, Fenwick and Old Pine Grove. LAT...LON 3804 8439 3813 8435 3816 8413 3801 8420 TIME...MOT...LOC 1937Z 276DEG 7KT 3809 8433 DM
Local storm report, Aug 2, 3:40 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
340 PM EDT WED AUG 2 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0327 PM NON-TSTM WND GST 7 E VERSAILLES 38.04N 84.61W
08/02/2017 M47 MPH FAYETTE KY ASOS
ASOS STATION LEX, LEXINGTON BLUE GRASS
AIRPORT.
&&Special weather statement, Aug 2, 4:09 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Louisville KY
409 PM EDT WED AUG 2 2017
KYZ041-049-022045-
Fayette-Clark-
409 PM EDT WED AUG 2 2017
...A STRONG THUNDERSTORM WILL AFFECT CLARK AND SOUTHEASTERN FAYETTE
COUNTIES...
At 408 PM EDT, a strong thunderstorm was located near Winchester,
moving east at 25 mph.
Wind gusts 40 to near 50 mph and pea size hail are possible with
this storm.
Locations impacted include...
Winchester, Goffs Corner, Chilesburg, Constant Station, Lyndale,
Tebbs, Judianne Estates, Locust Grove, Hunt and Flanagan.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3793 8398 3792 8398 3792 8399 3790 8399
3788 8400 3789 8426 3792 8427 3790 8433
3790 8443 3805 8436 3800 8401 3794 8397
3793 8397
TIME...MOT...LOC 2008Z 278DEG 23KT 3797 8429
ZTThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 8:18 PM EDT | Special Weather Statement | LMK | Breckinridge, Hancock | 27 min |
| Aug 1, 8:29 PM EDT | Severe Thunderstorm Warning | LMK | Oldham | 31 min |
| Aug 1, 8:43 PM EDT | Special Weather Statement | LMK | Oldham | 32 min |
| Aug 1, 9:10 PM EDT | Special Weather Statement | LMK | Oldham | 35 min |
| Aug 2, 1:43 PM EDT | Special Weather Statement | LMK | Jefferson, Shelby, Spencer | 32 min |
| Aug 2, 1:57 PM EDT | Special Weather Statement | LMK | Franklin | 18 min |
| Aug 2, 2:12 PM EDT | Special Weather Statement | LMK | Scott | 33 min |
| Aug 2, 2:20 PM EDT | Special Weather Statement | LMK | Henry | 25 min |
| Aug 2, 2:26 PM EDT | Severe Thunderstorm Warning | LMK | Harrison, Scott | 19 min |
| Aug 2, 2:39 PM EDT | Special Weather Statement | LMK | Anderson | 21 min |
| Aug 2, 2:43 PM EDT | Special Weather Statement | LMK | Harrison | 17 min |
| Aug 2, 2:58 PM EDT | Special Weather Statement | LMK | Bourbon, Nicholas | 17 min |
| Aug 2, 3:11 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Nicholas | 13 min |
| Aug 2, 3:21 PM EDT | Areal Flood Advisory | LMK | Bourbon, Nicholas | 54 min |
| Aug 2, 3:23 PM EDT | Special Weather Statement | LMK | Fayette | 22 min |
| Aug 2, 3:38 PM EDT | Special Weather Statement | LMK | Bourbon | 22 min |
| Aug 2, 3:44 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Clark, Fayette | 31 min |
| Aug 2, 4:25 PM EDT | Special Weather Statement | LMK | Garrard, Madison | 50 min |
| Aug 2, 5:04 PM EDT | Special Weather Statement | LMK | Oldham | 26 min |
| Aug 2, 5:14 PM EDT | Special Weather Statement | LMK | Madison | 16 min |
| Aug 2, 5:28 PM EDT | Special Weather Statement | LMK | Warren | 32 min |
| Aug 2, 5:57 PM EDT | Severe Thunderstorm Warning | LMK | Butler, Logan | 33 min |
| Aug 2, 6:16 PM EDT | Special Weather Statement | LMK | Logan | 29 min |
| Aug 2, 6:47 PM EDT | Special Weather Statement | LMK | Simpson | 28 min |
| Aug 2, 7:21 PM EDT | Special Weather Statement | LMK | Casey | 24 min |
| Aug 1, 8:04 PM EDT | Severe Thunderstorm Warning | LMK | Clark | 26 min |
| Aug 2, 5:30 PM EDT | Special Weather Statement | LMK | Dubois, Orange | 30 min |
| Aug 2, 5:48 PM EDT | Special Weather Statement | LMK | Floyd | 27 min |
| Aug 2, 6:42 PM EDT | Special Weather Statement | LMK | Jefferson | 33 min |
Nearby
Special Weather Statements in Kentucky, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.